Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Loss Of Feeling Due To Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

Loss of feeling in extremities

I am on a Kaletra/Combivir combo and have been for over 2 years. I am experiencing loss of sensation in both arms, hands, and feet. I can get cut and not feel the pain at all! Someone notices the blood and tells me. Could this be med. related?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Although not common peripheral neuropathy can be due (or aggravated by)to one of the HIV meds you are on. For example the 3TC component of Combivir can cause peripheral neuropathy. HIV itself can cause neuropathy as can diabetes, some vitamin... Read more »

loss of feeling

Dear Sir,I was infected with HIV about 16 years ago. I rarely take medication. Around 1991 I noticed when I was shaving my legs that I had lost feeling in my skin. what has caused this??This has persisted and I do not feel with my skin like I...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
Medications to treat HIV are the most common cause of this kind of sensory neuropathy, where you get a numbness or tingling in the feet, hands, or legs. HIV itself and CMV have been thought to do this. Other diseases unrelated to HIV, like diabetes,... Read more »

neuropathy and muscle loss

I want to know whether neuropathy can cause muscle loss...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
In some types of neuropathy ( when nerve damage is significant) muscle loss (atrophy) can be seen. KH... Read more »

Neuropathy Question

I have a question about neuropathy. About 3 or 4 months ago, I had a slight loss of sensation on the outside edge of my right big toe, at the same time I was experiencing a severe lower back strain. I figured they were related. I have a history of...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
The only way your problem could be HIV-related is if you have HIV, and have had it for quite a while. Many things can cause paresthesias (numbness and tingling), and if you are HIV- then you need to see a physician to have this sorted out. It is... Read more »
Connect With Others

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 1 Reply
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
I have developed very bad neuropathy in my left foot that makes it difficult to walk without a cane. Several times recently, I have lost all strength on the left side of my body. My hands are cramped and painful, making shaking hands a wrenching... Read more »